Judith Cohen was prescribed a common antibiotic for a cold.
But what happened after that was something she never imagined.
Judith Cohen of Martinez, Georgia says, "I had searing, burning pain all over the back of me and my shoulders and my arms down to right where a short sleeved shirt would end. It was very scary, I didn't know what it was."
Judith's doctor says what she is experiencing is called fluoroquinolone toxicity and her symptoms are severe.
"I never had anything
like that before. I couldn't lift my arms. I couldn't do anything. I had a
paralysis. My husband had to carry me around and lift me and bathe me and dress
me and so on," said Cohen.
Then the symptoms got even worse.
"I also had 4 months
of complete insomnia. I might have slept an hour a night. I had to be strapped
into bed with Velcro so that I would not jackknife my body and end up on the
floor, which was what was happening," said Cohen.
The pharmacy manager for Georgia Regents Medical Center explains the dangers for some.
Dr. Christy Norman says, "Flouroquinolones may also have toxicity associated with them. There are certain things that we would be concerned about that have been published in the literature. The first being any cardiac risk."
Norman says there are no tests that can be run and if you suspect any side effects to report them immediately to your physician.
Judith is a patient rep for the FDA and if she is well enough she hopes to be marching in a few weeks in Washington, D.C. to get the word out about the dangers some people may experience from taking these drugs.
In Augusta, meteorologist Jason Nappi, WJBF, News Channel 6.
For more information about fluroquinolone toxicity advocacy go to Judith's web site:
1336 Augusta West Parkway
Can't find something?
All content © Copyright 2000 - 2013 Media General Communications Holdings, LLC. A Media General Company.